Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS Tallahassee, FL

July 13, 2000Madison County, Florida; Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2000, 10:28 AM EDT for Madison County, Florida; Lowndes County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 13, 2000, 10:28 AM EDT (14:28 UTC)
Expired
Jul 13, 2000, 11:15 AM EDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Madison County, FL, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 31 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1007 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 131430
SVRTLH
FLC079-GAC185-131515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EDT THU JUL 13 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN FLORIDA
  SOUTHERN LOWNDES COUNTY IN GEORGIA

* UNTIL 1115 AM EDT

* AT 1028 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 2 MILES SOUTH OF VALDOSTA
  REGIONAL A/P...OR ABOUT 6 MILES SOUTH OF VALDOSTA...MOVING
  SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1100 AM EDT...
  WEST VALDOSTA...VALDOSTA REGIONAL A/P
  TWIN LAKES
  LAKE PARK...LELAND
  PINETTA

THE MAIN THREAT FROM THIS STORM IS STRONG WIND GUSTS TO 60 MPH AND 
LARGE HAIL.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.


LAT...LON 3086 8321 3078 8340 3055 8339 3064 8315

TREXLER
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:05 AM EDT, 23 minutes earlier.

Area forecast discussion, Jul 13, 10:05 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EDT THU JUL 13 2000

CURRENTLY...A GOOD-SIZED MCS IS MOVING S OVER OUR ERN COASTAL
WATERS. WE ISSUED A SPECIAL MARINE WARNING FOR THE THREAT OF
WATERSPOUTS...AS VISIBLE SATELLITE SHOWED TCU BANDS FEEDING INTO THE
SW FLANK OF THE COMPLEX WHERE THE BEST CONVERGENCE AND STRONGEST
CONVECTION WERE LOCATED. COASTAL WATERS FORECAST WILL BE ADJUSTED
FOR MENTION OF CONVECTION...AS WELL AS HIGHER WINDS AND SEAS BASED ON
LATEST BUOY OBSERVATIONS.

WE ARE CONCERNED ABOUT SEVERE WEATHER POTENTIAL THIS AFTERNOON.
LOCAL MORNING SOUNDINGS INDICATE DECENT PRECIPITABLE H20 AND
INSTABILITY. WATER VAPOR IMAGES SHOW A WELL-DEFINED UPPER SHORTWAVE
TROUGH OVER NRN AL/MS MOVING S...WITH THUNDERSTORMS ALREADY
DEVELOPING OVER W-CENTRAL AL. 06Z ETA PICKS UP ON SHORTWAVE AND
PUSHES IT S OVER OUR COASTAL WATERS BY THIS EVENING. BEST
DIFFERENTIAL PVA WITH THIS FEATURE PROGGED TO PASS OVER WRN
ZONES...WHERE BOUNDARY LAYER HAS NOT BEEN MODIFIED BY MCS. SURFACE
OBSERVATIONS SHOW MESOHIGH WITH MCS OVER OUR FAR SE ZONES...WITH
APPARENT OUTFLOW BOUNDARY PUSHING NW OVER THE FL BIG BEND. BEST
PROSPECTS FOR CONVECTION THEREFORE OVER OUR WRN ZONES...HOWEVER
ATMOSPHERE OVER FL BIG BEND COULD RECOVER SUFFICIENTLY THIS
AFTERNOON FOR ADDITIONAL CONVECTION. WILL THEREFORE KEEP HIGH POPS
ALL AREAS AND MAKE SOME WORDING AND TIMING ADJUSTMENTS. NO OTHER
SIGNIFICANT CHANGES ARE PLANNED.

FEEDBACK IS WELCOME.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

TJT

In the hours before

Special weather statement, Jul 13, 6:00 AM EDT, 4 hours 28 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-131400-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT THU JUL 13 2000

...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA. MOST
OF THE STORMS WILL OCCUR THIS AFTERNOON. THE ATMOSPHERE WILL BE VERY
MOIST AND UNSTABLE...AND A FEW THUNDERSTORMS COULD BRIEFLY REACH
SEVERE LIMITS...WITH DAMAGING WINDS...LARGE HAIL...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN. SPOTTERS SHOULD BE ALERT FOR THESE
STORMS...AND BE READY TO RELAY REPORTS TO THE NATIONAL WEATHER
SERVICE.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR
TUNE INTO NOAA WEATHER RADIO.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:26 PM EDTSevere Thunderstorm WarningTAEWashington34 min
Jul 13, 5:40 PM EDTSevere Thunderstorm WarningTAEThomas35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.